Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 314, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 22, 2000, 7:56 PM CDT for Putnam County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2000, 7:56 PM CDT (00:56 UTC)
- Expired
- Sep 22, 2000, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Putnam County, MO
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 22, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 230056 SVRMCI MOC171-230145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 756 PM CDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 845 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF LUCERNE...OR ABOUT 15 MILES SOUTH OF SEYMOUR...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNIONVILLE AT 805 PM CDT HARTFORD AT 815 PM CDT GRAYSVILLE AT 820 PM CDT LIVONIA AT 825 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGH:TNING...AND VERY HEAVY RAIN. LAT...LON 4039 9335 4041 9270 4058 9271 4058 9336
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:30 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 2:30 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT FRI SEP 22 2000 MAIN CONCERN IN SHORT TERM IS CDFNT NOW ENTERING XTRM NWRN MO. GULF MOIST HAS SURGED INTO CWA THIS AFTN WITH AFTN TEMPS REACHING CONVECTIVE TEMPS AS PER AM SOUNDING. MSAS DATA INDICATES LIFTED INDICES AROUND -8 ACR NWRN 1/2 CWA WITH CAPES LIKELY BETWEEN 2000-3000 J/KG. PROFILERS/MDL GRIDDS SUGGEST SUFFICIENT SHR FOR STG SQUALL LINE WITH MCS DEVELOPMENT LATE THIS EVE AND TNGT. MAIN THREAT DAMAGING WINDS...HOWEVER STEEP LAPSE RATES AND COOL MID LVL TEMPS SUGGEST GOOD POTENTIAL FOR LARGE HAIL. GOOD AFTN PRES RISES IN ERN NEB SUGGEST GOOD INITIAL PUSH OF FNT INTO CWA TNGT WITH SQUALL TO PROGRESS SLOWLY SE WITH THE FNT. OTHERWISE...PREFER AVN IN DEVELOPMENT OF UPR TROF IN ROCKIES WITH AVN PREFERRED ON SPEED OF FNT. SQUALL LINE SHOULD HELP PUSH FNT INTO XTRM SERN CWA BY DAYBREAK AS PER AVN. AS A RESULT...BLV ETA/NGM APPEARS TOO SLOW IN PUSH FNT ACR SRN CWA. HAVE LTL CONFIDENCE IN TIMING AND LOCATION OF ANY SHRTWVS TO EJECT EAST OUT OF UPR TROF...BUT DO XPCT PERIODIC WK SHRTWVS TO EJECT EAST INTO AREA. IN ADDITION...AVN GRIDDS SUGGEST H8 FNT TO ONLY SAG TO A MKC TO IRK LINE BY 00Z SUN WITH STG BAROCLINIC ZONE ACR CWA. ALTHOUGH UPR DYNAMICS WK THROUGH PERIOD...ANY SHRTWV SHOULD TRIGGER PERIODS OF RAIN AND A FEW THUNDERSTORMS IN STG BAROCLINIC ZONE ...MAINLY ACR SERN HALF OF CWA THROUGH SAT EVE. WK SYNOPTIC LIFT ALSO TO TRIGGER PERIODS OF RAIN AND DRIZZLE SUNDAY AS UPR TROF APPROACHES. TEMPS TNGT A BIT OF CHALLENGE AND HINGE UPON SPEED OF CDFNT. PREFER COOLER FAN GUID AS TEMPS UPSTREAM QUITE COOL AND XPCT LTL DIURNAL RANGE. .EAX...NONE. DB
In the hours before
Local storm report, Sep 22, 5:36 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM CAMERON MO .75 INCH HAIL
09/22/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 22, 6:15 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM HAMILTON MO WIND DAMAGE
09/22/00 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN...MINOR
BUILDING DAMAGE...
POWER LINES DOWN.Local storm report, Sep 22, 7:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 N BETHANY MO .75 INCH HAIL
09/22/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 22, 7:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTSpecial weather statement, Sep 22, 7:27 PM CDT, 29 minutes before
KSZ102-MOZ002>004-011-012-230130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 727 PM CDT FRI SEP 22 2000 SEVERE THUNDERSTORM WATCH NUMBER 747 THAT WAS IN EFFECT UNTIL 10 PM HAS BEEN CANCELED FOR PORTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN KANSAS... DONIPHAN IN MISSOURI... NODAWAY WORTH GENTRY 5ANDREW HOLT SCATTERED THUNDERSTORMS ARE STILL EXPECTED THIS EVENING IN THESE AREAS...BUT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. 29
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 63 min |
| Sep 22, 8:17 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 43 min |
| Sep 22, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 65 min |
| Sep 22, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.